Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 1994, 6:02 PM CDT for Pushmataha County, Oklahoma. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1994, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 4, 1994, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 042303 RRA
SVROKC
OKC127-042345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
602 PM CDT THU AUG 04 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHEASTERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
CLOUDY...OLETA...CORINNE AND RATTAN
AT 600 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM OVER CLOUDY.
THE STORM WAS MOVING VERY SLOWLY SOUTHEAST AT 10 MPH. HAIL UP TO 1 INCH
IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH THIS STORM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
CHURCHILL
LAT...LON 3429 9505 3420 9518 3420 9544 3437 9544
3449 9504What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:08 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 4, 4:08 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TIME NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 305 PM CDT THU AUG 4 1994 TSTMS DVLPG THIS AFTN ALG FNTL BNDRY WHICH SHOWS UP NICELY ON MESONET FROM ARND PERRY TO KINGFISHER TO SOUTH OF ERICK. EXPECT FNT TO CONT TO PROGRESS SWD DURG THE NIGHT AND PUSH S OF THE FA BY FRI MORNING. WILL CONT WITH POPS ALG AND SOUTH OF THE FNTL BNDRY FOR TONIGHT AND MAYBE HOLD ONTO SOME LO POPS FOR THE SE EARLY FRI MORNING. WITH BNDRY S OF THE AREA DURG THE DAY FRI NOT MUCH EXPECTED. HOWEVER...NGM SHOWS S/W COMING OVR THE TOP OF THE UPPER RDG FRI AFTN AND FRIDAY NIGHT. LEE TROF DVLPS WITH THE APCH OF THE S/W WITH LO LVL FLO BCMG MORE SE TO SLY AND INCRSS FRIDAY NIGHT. WITH POSBLTY OF MCS DVLPG TO OUR NORTH THEN MOVING S OR SEWD INTO NRN PARTS OF THE FA WILL INCLUDE POPS FOR FRIDAY NIGHT FOR AT LEAST NRN ZONES AND PSBLY ALSO CNTRL SECS. SOME COOLG FOR FRIDAY WITH TMPS WARMING SAT AS SLY FLO RETURNS TO THE FA. FCSTID=02 HBR 67 89 66 93 / 30 10 10 10 OKC 68 86 66 90 / 30 10 20 20 SPS 70 90 68 95 / 30 10 10 10 GAG 60 87 64 92 / 10 10 30 20 PNC 68 85 65 90 / 10 10 30 20 DUA 70 8.8 65 90 / 40 20 10 10 .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:20 PM CDT | Flash Flood Warning | OUN | Pushmataha | 115 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.